Existence and optimality of oligopoly equilibria in linear exchange economies
We consider a linear exchange economy and its successive replicas. We study the notion of Cournot-Walras equilibrium in which the consumers use the quantities of commodities put on the market as strategic variables. We prove that, generically, if the number of replications is large enough but finite, the competitive behaviour is an oligopoly equilibrium. Then, under a mild condition, which may be interpreted in terms of market regulation and/or market activity, we show that any sequence of oligopoly equilibria of successive replica economies converges to the Walrasian outcome and furthermore that every oligopoly equilibrium of large, but finite, replica is Pareto optimal. Consequently, under the same assumptions on the fundamentals of the economy, one has an asymptotic result on the convergence of oligopoly equilibria to the Walras equilibrium together with a generic existence result for the Cournot-Walras.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 22 (2003)
Issue (Month): 4 (November)
|Contact details of provider:|| Web page: http://www.springer.com|
|Order Information:||Web: http://www.springer.com/economics/economic+theory/journal/199/PS2|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bottazzi, Jean-Marc & De Meyer, Bernard, 2003.
"A market game for assets and taxed investors,"
Journal of Mathematical Economics,
Elsevier, vol. 39(5-6), pages 657-675, July.
- Bernard De Meyer & Jean-Marc Bottazzi, 2003. "A market game for assets and taxed investors," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) hal-00259739, HAL.
- Monique Florenzano & Emma Moreno-García, 2001.
"Linear exchange economies with a continuum of agents,"
Spanish Economic Review,
Springer;Spanish Economic Association, vol. 3(4), pages 253-272.
- Moreno García, Emma & Florenzano, Monique, 1996. "Linear exchange economies with a continuum of agents," UC3M Working papers. Economics 3969, Universidad Carlos III de Madrid. Departamento de Economía.
- Florenzano, Monique & Moreno Garcia, Emma, 1996. "Linear exchange economies with a continuum of agents," CEPREMAP Working Papers (Couverture Orange) 9609, CEPREMAP.
- Gale, David, 1976. "The linear exchange model," Journal of Mathematical Economics, Elsevier, vol. 3(2), pages 205-209, July.
- Champsaur, P. & Cornet, B., 1989. "Walrasian Exchange Processes," CORE Discussion Papers 1989030, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Gabszewicz, J.J. & Michel, P., "undated".
"Oligopoly equilibrium in exchange economies,"
CORE Discussion Papers RP
1265, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- GABSZEWICZ, Jean & MICHEL, Philippe, 1992. "Oligopoly equilibria in exchange economies," CORE Discussion Papers 1992047, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Gabszewicz, J. & Michel, P., 1992. "Oligopoly Equilibria in Exchange Economies," Papiers d'Economie MathÃ©matique et Applications 92.26, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Bottazzi, Jean-Marc, 1994. "Accessibility of Pareto optima by Walrasian exchange processes," Journal of Mathematical Economics, Elsevier, vol. 23(6), pages 585-603, November.
- Mertens, J. F., 2003.
"The limit-price mechanism,"
Journal of Mathematical Economics,
Elsevier, vol. 39(5-6), pages 433-528, July.
- Michael Florig, 2003. "Arbitrary small indivisibilities," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 22(4), pages 831-843, November.
When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:22:y:2003:i:4:p:727-741. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.